Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 153
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Qasim, Uswah Ali, Zulifqar Ahmad, Fayyaz Serra-Capizzano, Stefano Zaka Ullah, Malik and Asma, Mir 2016. Constructing Frozen Jacobian Iterative Methods for Solving Systems of Nonlinear Equations, Associated with ODEs and PDEs Using the Homotopy Method. Algorithms, Vol. 9, Issue. 1, p. 18.

    Vajravelu, Kuppalapalle and Mukhopadhyay, Swati 2016. Fluid Flow, Heat and Mass Transfer At Bodies of Different Shapes.

    Baxter, Mathew van Gorder, Robert A. and Vajravelu, Kuppalapalle 2015. Analytical construction of peaked solutions for the nonlinear evolution of an electromagnetic pulse propagating through a plasma. Quaestiones Mathematicae, Vol. 38, Issue. 5, p. 725.

    Kang, Jianhong Xia, Tongqiang and Liu, Yingke 2015. Heat Transfer and Flows of Thermal Convection in a Fluid-Saturated Rotating Porous Medium. Mathematical Problems in Engineering, Vol. 2015, p. 1.

    Pantokratoras, Asterios and Fang, Tiegang 2015. A note on the paper ‘Analytical approach to heat and mass transfer in MHD free convection from a moving permeable vertical surface’ by A. Asgharian, D.D. Ganji, S. Soleimani, S. Asgharian, N. Sedaghatyzade and B. Mohammadi, Mathematical Methods in the App. Mathematical Methods in the Applied Sciences, Vol. 38, Issue. 17, p. 3706.

    Van Gorder, Robert A. 2015. Relation between Lane–Emden solutions and radial solutions to the elliptic Heavenly equation on a disk. New Astronomy, Vol. 37, p. 42.

    WANG, Ping and LU, Dong-qiang 2015. Homotopy-based analytical approximation to nonlinear short-crested waves in a fluid of finite depth. Journal of Hydrodynamics, Ser. B, Vol. 27, Issue. 3, p. 321.

    Baxter, Mathew and Van Gorder, Robert A. 2014. Exact and analytical solutions for a nonlinear sigma model. Mathematical Methods in the Applied Sciences, Vol. 37, Issue. 11, p. 1642.

    Mallory, Kristina and Van Gorder, Robert A. 2014. Method for constructing analytical solutions to the Dym initial value problem. Applied Mathematics and Computation, Vol. 226, p. 67.

    Askari, H. Zhang, D. and Esmailzadeh, E. 2013. 2013 13th IEEE International Conference on Nanotechnology (IEEE-NANO 2013). p. 545.

    Baxter, Mathew and Gorder, Robert A Van 2013. Exact and analytic solutions of the Ernst equation governing axially symmetric stationary vacuum gravitational fields. Physica Scripta, Vol. 87, Issue. 3, p. 035005.

    Ellahi, R. 2013. The effects of MHD and temperature dependent viscosity on the flow of non-Newtonian nanofluid in a pipe: Analytical solutions. Applied Mathematical Modelling, Vol. 37, Issue. 3, p. 1451.

    Ghasemi, M. Fardi, M. and Khoshsiar Ghaziani, R. 2013. Solution of system of the mixed Volterra–Fredholm integral equations by an analytical method. Mathematical and Computer Modelling, Vol. 58, Issue. 7-8, p. 1522.

    Jianmin, Wen Bindi, You Xinzhi, Han and Yumeng, Li 2013. 2013 10th IEEE International Conference on Control and Automation (ICCA). p. 918.

    Liu, Y.P. Liao, S.J. and Li, Z.B. 2013. Symbolic computation of strongly nonlinear periodic oscillations. Journal of Symbolic Computation, Vol. 55, p. 72.

    Wang, Ping and Cheng, Zunshui 2013. Nonlinear Hydroelastic Waves beneath a Floating Ice Sheet in a Fluid of Finite Depth. Abstract and Applied Analysis, Vol. 2013, p. 1.

    Zaman, Haider Shah, Murad Ali and Ibrahim, Muhammad 2013. Unsteady Incompressible Couette Flow Problem for the Eyring-Powell Model with Porous Walls. American Journal of Computational Mathematics, Vol. 03, Issue. 04, p. 313.

    Bachiri, M. and Bouabdallah, A. 2012. Analytical Study of the Convection Heat Transfer From an Isothermal Wedge Surface to Fluids. Journal of Heat Transfer, Vol. 134, Issue. 6, p. 064502.

    Ellahi, R. Raza, M. and Vafai, K. 2012. Series solutions of non-Newtonian nanofluids with Reynolds’ model and Vogel’s model by means of the homotopy analysis method. Mathematical and Computer Modelling, Vol. 55, Issue. 7-8, p. 1876.

    Jiao, Xiaoyu Zheng, Ying and Wu, Bo 2012. Approximate homotopy symmetry and infinite series solutions to the perturbed mKdV equation. Applied Mathematics and Computation, Vol. 218, Issue. 17, p. 8486.

  • Journal of Fluid Mechanics, Volume 453
  • February 2002, pp. 411-425

Analytic solutions of the temperature distribution in Blasius viscous flow problems

  • DOI:
  • Published online: 01 March 2002

We apply a new analytic technique, namely the homotopy analysis method, to give an analytic approximation of temperature distributions for a laminar viscous flow over a semi-infinite plate. An explicit analytic solution of the temperature distributions is obtained in general cases and recurrence formulae of the corresponding constant coefficients are given. In the cases of constant plate temperature distribution and constant plate heat flux, the first-order derivative of the temperature on the plate at the 30th order of approximation is given. The convergence regions of these two formulae are greatly enlarged by the Padé technique. They agree well with numerical results in a very large region of Prandtl number 1[les ]Pr[les ]50 and therefore can be applied without interpolations.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of Fluid Mechanics
  • ISSN: 0022-1120
  • EISSN: 1469-7645
  • URL: /core/journals/journal-of-fluid-mechanics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *